Jump to content
CrazyBoards.org

Help! Fatigue and Anxiety


Recommended Posts

Have been pretty stable for about three months, also not drinking. But the fatigue is getting unbearable. I have taken Provigil for a couple of years - it used to help some but now, at 600 mg/day, it's pooping out. My sleep was erradic so I was prescribed 100mg Seroquel at night. It's still pretty erratic. I'm missing out on activities because of it which is dangerous, can lead to depression for me.

So, until my pdoc can figure out the meds, I thought I'd pick everyone's brain from a psychological point of view. When I get tired, I get really anxious. I'm not sure why - am I afraid I'm going to literally fall asleep somewhere? Afraid my brain won't work because it's tired? Afraid I'll be in a bad mood? Afraid I'll lose control somehow? Seems like if I can figure out how to function even while tired I'll be able to lick it... Has anyone else been through else?

Thanks a lot!

- Kiki

Link to comment
Share on other sites

I have a copeing mechanism of letting myself run on auto-pilot most of the day, but it depends on what you do really. My job lets me get by on that most of the time, with brief periods where I need to be alert and functioning. Unfortunately I dont have the same problem as you so I cant say I deal the same way (I'm tired from a constant need for sleep, my body tries to sleep even at 10 am after 13 hours of sleep the night before). Usual though I've learned to trust myself to do my usual tasks through rote memorization and I just focus on those tasks that require concentration in small bursts, breaking them up through the day so that they dont tax me too much all at once. Hope that makes sense/helps!

Edit: Misspelled copeing (still not even sure it's spelled correctly)

Link to comment
Share on other sites

My sleep was erradic so I was prescribed 100mg Seroquel at night. It's still pretty erratic. I'm missing out on activities because of it which is dangerous, can lead to depression for me.

When I get tired, I get really anxious. I'm not sure why.

Are you sure that it is the thought of being tired is what is making you anxious? I have anxiety, and when I get tired it becomes more prominent. I could see the lack of sleep + worry about rebound depression causing you to have anxiety & it just poping up more when you are vulnerable to it..

Link to comment
Share on other sites

Have been pretty stable for about three months, also not drinking. But the fatigue is getting unbearable.

Thanks a lot!

- Kiki

You mention that you have not been drinking. Is drinking an issue?

I don't know if it relates to you but when I stopped drinking, I felt worse initially. And I was told this is normal. I did a lot of sleeping and no socializing except for AA meetings for the first few months. Just sharing my experience.

Oreo

Link to comment
Share on other sites

i *think* (being i'm not sure) that provigil is a scheduled drug. being scheduled, it means that you can develop a tolerance and dependency on it. i think that so far i'm safe on my klonopin and adderall, but i'm aware that these problems could develop.

maybe your body is just reacting to withdrawl. how long has it been since you quit the provigil?

as for seroquel, it will make you sleep and sleep and sleep mroe and forever, so i wouldn't recommend it at all if you want to have a life. ask about a real sleep aid. if your pdoc gave you provigil, s/he should be willing to give you ambien or something.

you can ask about klonopin for anxiety. it's scheduled 3, but that isn't a problem for most people. klonopin will also help you calm down enough to sleep. you'll sleep well and wake up on time, unlike wtih seroquel, where you will sleep like sleeping beauty.

so, i'd ask about if provigil withdrawl could be a factor, and if it could possibly make sense to switch from seroquel to a regular sleep aid, and use klonopin.

Link to comment
Share on other sites

Perhaps my own experience with the double trouble of anxiety and fatigue will be helpful. I won't say much about the anxiety end since it almost seems history now. The cocktail I have been taking to deal with BP II appears to have had the fringe benefit of putting the anxiety to rest, to the point where I have almost forgotten what it feels like. (Lamotrigine, Effexor, Lithium, Risperdal, Clonazepam, and until recently a little Seroquel, too.)

Fatigue is a superb stinker. It has plagued me for centuries, or so it seems. None of the miracle cures that others rave about can touch it: not caffeine, not vitamins or plant extracts, not Dexedrine, not acupuncture, not meditation, not yoga, not exercise, nothing.... But recently I have bumped into something promising: Light Therapy. I use a small device called LiteBook. It is portable and I can havez it on while I'm on the computer or watch TV. Generally, it is recommended to be used for 20 or 30 minutes per day, but that would be sufficient only if the light source is very close to your eyes. I normally keep it two plus feet away and leave it on for two plus hours. Guess what! It appears to be helpful. Although the jury is still out, the early results are encouraging.

Good luck!

Link to comment
Share on other sites

You need to figure out how to get a regular routine sleep of 5+ hours. Work on improving your sleep habits, like not watching TV in bed, go to bed at a regular time, don't exercise or eat close to bedtime, etc.

Seroquel can make you sleepy, but that dose is pretty low. If you took a high dose of Seroquel, I would say it might be the problem.

Do not get a "sleep" medication, because they are usually habit forming. I would only do that as a last resort.

I spent months working on getting consistent sleep. Could it be that your sleep trouble and tiredness is a symptom of depression?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...